CSN Login
Members Online: 13

Oxaliplatin - Side effects still...

micheleamw
Posts: 62
Joined: Jan 2004

Hi Everyone~

My Dad finished Folfox one year ago for Stage III (four lymph nodes positive) colon cancer. I'm happy to report he is doing well....with one exception...the effects from the Oxaliplatin still linger on. He's having problems with tingling and numbness in his hands and feet. Does anyone know of anything he can do to relieve this? Medicine, vitamins, herbs? He's willing to try 'almost' anything.

Prayers to All~
Michele

tkd3g
Posts: 768
Joined: Aug 2004

Hi Michele,

Wish I had some answers, but I don't. I had only 4 treatments of the Oxy. I had to stop because The side effects were too bad.

That was over 5 months ago and I still have numbness in my fingers and , this sounds weird, but my big toe on my right foot hurts all the time. It is ultrasensitive.

Best of luck. I do know that it takes quite a while for many people to get rid of the side effects.

Barb

BusterBrown's picture
BusterBrown
Posts: 221
Joined: Mar 2005

Michelle:
I've had 8 cylcles of Oxaliplatin starting in Jan 05 and ended late May 05 due to some surgery, I'm set to go back on it this Monday.I have the same problem as your dad. My nueropathy seems to be getting worse. My fingers and feet feel tingling all of the time. In my case it really doesn't hurt, it's more of an annoyance. I've been told it can take well over 1 year to recouperate.
I wish you and your Dad well...
Buster

CAMaura
Posts: 719
Joined: Feb 2005

Hi Michele -

I really hope the Oxy does some good for all of us...because the side effects have been rough.

I had to stop my sessions at number nine of 12. It was accumulating in my liver. That was a little over a month ago and I visited my doc again on Wed. I didn't understand how the numbness could be feeling more pronounced AFTER chemo! Well, bingo; I am the second person who has noted this in the practice. My feet are more tingly than during chemo and it has moved up into my lower leg.

The good thing is that all of this is supposed to work its way out of our systems......and it is better than a tumor!!

I have taken Vitamin B6 through chemo and it has helped considerably. I would check into some supplements which might help nerve function, and then begin slowly - or have a very trustworthy person at the health food store.

I am also going to keep up with my workouts. I think the heightened circulation will be helpful.

Hang in there. My doc sent the other patient to a neurologist, but I think I can live with this. It is odd, though....

Take care and keep in touch. Hope all else is going well for your dad. He might also try a detox - like a liver cleanse. This could help his entire system. I am feeling much better from it!

Cheers,
Maura

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Michelel,

I had 8 sessions of Oxaliplatin and had the same side effects of sensitivity to cold, tingling, etc. I also had the liver toxicity and had to have my dosage reduced a couple of times.

I have been off of Oxy for about 3 months and feel fine (no residual side effect) now. I have heard that some people take longer to shake the effects.

Good luck and many prayers are with you.

Kerry

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network